Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 68, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 18, 2011, 5:11 PM EDT for Franklin County, Pennsylvania. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2011, 5:11 PM EDT (21:11 UTC)
- Expired
- May 18, 2011, 6:15 PM EDT
- In force
- 64 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
County Franklin County, PA
The radar
The Sterling radar (KLWX), 104 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 12:55 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 256 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
315
WUUS51 KCTP 182111
SVRCTP
PAC055-182215-
/O.NEW.KCTP.SV.W.0068.110518T2111Z-110518T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
511 PM EDT WED MAY 18 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 615 PM EDT
* AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM. THE STORM WAS SOUTH OF GREENCASTLE...MOVING
NORTH AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH AS WELL AS VERY HEAVY RAINFALL.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WAYNESBORO AROUND 520 PM EDT...
GREENCASTLE AROUND 530 PM EDT...
MARION AND MERCERSBURG AROUND 540 PM EDT...
CHAMBERSBURG AROUND 550 PM EDT...
ST. THOMAS AROUND 555 PM EDT...
FORT LOUDON AROUND 600 PM EDT...
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 18.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 3983 7799 4003 7790 4011 7763 3972 7753
3972 7792
TIME...MOT...LOC 2109Z 166DEG 22KT 3966 7772
$$
FORECASTER: DANGELO2 follow-up statements
352
WWUS51 KCTP 182151
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
551 PM EDT WED MAY 18 2011
PAC055-182215-
/O.CON.KCTP.SV.W.0068.000000T0000Z-110518T2215Z/
FRANKLIN PA-
551 PM EDT WED MAY 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CENTRAL FRANKLIN COUNTY...
AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ST. THOMAS...OR JUST
NORTH OF CHAMBERSBURG...MOVING NORTH AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ST. THOMAS AND FORT LOUDON AROUND 555 PM EDT...
UPPER STRASBURG AROUND 605 PM EDT...
FANNETTSBURG AND ROXBURY AROUND 615 PM EDT...
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 5 AND 18.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11 FROM
GREENCASTLE TO NORTH OF CHAMBERSBURG...ROUTE 30 FROM FORT LOUDON TO
CHAMBERSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING A WIND GUST TO 60 MPH AT
HAGERSTOWN AIRPORT. THIS IS A DANGEROUS SITUATION. SEEK SHELTER
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 3980 7784 3982 7792 4003 7790 4011 7763
3977 7754
TIME...MOT...LOC 2150Z 170DEG 22KT 3991 7775
$$
FORECASTER: DANGELO475
WWUS51 KCTP 182212
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
612 PM EDT WED MAY 18 2011
PAC055-182221-
/O.EXP.KCTP.SV.W.0068.000000T0000Z-110518T2215Z/
FRANKLIN PA-
612 PM EDT WED MAY 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FRANKLIN COUNTY WILL
EXPIRE AT 615 PM EDT...
THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE...AS THE
STORM HAS WEAKENED CONSIDERABLY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
LAT...LON 3980 7784 3982 7792 4003 7790 4011 7763
3977 7754
TIME...MOT...LOC 2211Z 170DEG 22KT 4004 7778
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 2:18 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 18, 2:18 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 218 PM EDT WED MAY 18 2011 .SYNOPSIS... A DEEP UPPER-LEVEL TROUGH OVER THE CENTRAL APPALACHIANS WILL MOVE VERY SLOWLY NORTHWARD INTO THE UPPER OHIO VALLEY ON THURSDAY BEFORE SHIFTING EASTWARD OVER PENNSYLVANIA AND OUT TO SEA BY SATURDAY. MODERATING TEMPERATURES AND A PERIOD OF MAINLY DRY WEATHER APPEAR IN STORE FOR THE WEEKEND AS AN UPPER LEVEL RIDGE BUILDS EASTWARD FROM THE MIDWEST. ABOVE NORMAL TEMPERATURES ARE POSSIBLE BY EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... NEXT SURGE OF SHOWERS NOW COVER SOUTHERN HALF OF CENTRAL PA. WEAKLY ROTATING CELLS WHICH INITIALLY FORMED OVER THE SOUTH CENTRAL MOUNTAINS AND LAURELS HAVE PUSHED INTO WEST CENTRAL PA THIS AFTERNOON INTO A HIGHER LAPSE RATE ENVIRONMENT. THINK THE MAIN SEVERE WEATHER THREAT ASSOCIATED WITH SEVERE WATCH #305 WILL REMAIN ALONG AND NEAR THE BOUNDARY/DRY SLOT EXTENDING FROM THE TIDEWATER REGION THROUGH NOVA AND INTO SOUTHWEST PA. THREAT WILL INCREASE THROUGH THE AFTERNOON AND PEAK THIS EVENING AS THIS FEATURE REACHES THE MASON DIXON LINE. HOWEVER...ROGUE CELLS SUCH AS A RECENT ONE IN THE NORTHWEST PHILLY SUBURBS CAN ROTATE STRONGLY AND WILL NEED TO WATCH FOR ADDITIONAL ISOLATED CELLS AWAY FROM THE LARGE SCALE BOUNDARY. THE ENVIRONMENT WILL CONTINUE TO SUPPORT BANDS OF NWWD MOVG/TRAINING HEAVY SHOWERS AND ISOLD TSTMS CAPABLE OF VERY EFFICIENT RNFL PRODUCTION. BASIN AVG QPF AMTS OVER THE 12-24 HR PERIOD RANGE FROM 0.75 TO 1 INCH ACRS THE ERN 1/3 OF THE CWA...WITH GENERALLY LESSER BETWEEN 0.25 TO 0.50" AMTS FARTHER N/W. HOWEVER THE PERSISTENT BANDED TROPICAL- LIKE NATURE TO THE SHOWERS WILL LIKELY RESULT IN ISOLD POINT AMTS POTENTIALLY MUCH HIER IN SOME AREAS. THERE IS A SLGT RISK OF EXCEEDING FFG OVR THE SE 1/2 OF THE AREA. ANY FLOODING WOULD BE MORE FLASHY IN NATURE...OWING TO INTENSE SHORT DURATION RNFL. LARGER RIVER FLOODING IS GENERALLY NOT A CONCERN...BUT QUICKER RESPONDING STREAMS AND TRIBS COULD BE SUSCEPTIBLE TO VERY SHARP RISES AND MAY EXCEED BANKFULL. THE CONVECTIVE SCENARIO IS ALSO SIMILAR TO PRIOR DAYS WITH ENHANCED SOUTH-SOUTHEASTERLY SHEAR PROFILES ON THE ERN PERIPHERY OF THE UPPER LOW. WITH GREATER SFC HEATING EXPECTED TO CONTRIBUTE TO MODEST INSTABILITY...ANTICIPATE A FEW MORE STRONGER/MORE SUSTAINED STORMS APPROACHING SEVERE LEVELS. && .SHORT TERM /THURSDAY/... THE STUBBORN CUTOFF LOW WILL MOVE ACRS CENTRAL PA ON THUR BEFORE SHIFTING TO THE NEW ENGLAND COAST BY THE END OF THE PERIOD. COOL AIR ALOFT WILL PROMOTE STEEP LAPSE RATES AND SCT TO NMRS DIURNALLY DRIVEN SHOWERS AND TSTMS. SFC RIDGE WILL BEGIN TO BUILD INTO THE AREA LATE FRI NGT WHICH SHOULD SPELL AN END TO THE PCPN FROM WEST TO EAST. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... SLOWLY DIGGING /AND SLIGHTLY RETROGRADING/ TROUGHING ACROSS EASTERN AND CENTRAL CANADA SHOULD ESCORT THE ERN CLOSED LOW OUT TO SEA EARLY IN THE PERIOD. AN AMPLIFIED UPPER RIDGE SHOULD FOLLOW BY LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK ACCOMPANIED BY WARMER TEMPERATURES. THE RIDGE FLATTENS THROUGH MIDWEEK AS SW FLOW DEVELOPS AHEAD OF WAVE PUSHING EWD FROM THE PLAINS STATES. BY LATE IN THE PERIOD...ABOVE NORMAL TEMPERATURES ARE POSSIBLE WITH BERMUDA HIGH SETTING OVR THE WRN ATLC. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... A NEARLY STATIONARY LOW PRESSURE SYSTEM OVER VA WILL KEEP A DEEP EAST TO SOUTHEAST FLOW OF MOIST AIR OFF THE WESTERN ATLANTIC...PRODUCING POOR FLYING CONDS ACROSS MOST OF CENTRAL PA FOR AT LEAST ANOTHER DAY OR TWO. IFR/MVFR CONDS NOW AT ALL TAF SITES WILL CONTINUE OVER NIGHT AS MORE RAIN SHOWERS MOVE NORTHWEST ACROSS THE REGION. EXPECT A BRIEF BREAK IN THE SHOWERS WED AFTN...WHICH MAY LEAD TO SOME TEMPORARY IMPROVEMENTS TO VFR CONDITIONS FOR A TIME. THEN EXPECT CONDITIONS TO GO BACK TO MVFR AND IFR AFTER SUNSET WED NIGHT. OUTLOOK... THU-FRI...SCT PM TSRA POSSIBLE. SAT AND SUN...NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ033>036-056>059- 063>066. && SYNOPSIS...STEINBUGL NEAR TERM...DEVOIR/STEINBUGL SHORT TERM...DEVOIR/STEINBUGL LONG TERM...STEINBUGL AVIATION...GARTNER
Hazardous weather outlook, May 18, 12:57 PM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1257 PM EDT WED MAY 18 2011 PAZ058-191700- SCHUYLKILL- 1257 PM EDT WED MAY 18 2011 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010>012-037-041-042-045-046-049>053-191700- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- 1257 PM EDT WED MAY 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. BANDS OF MODERATE SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL OVER A RELATIVELY SHORT DURATION. THIS COULD LEAD TO AREAS OF MINOR FLOODING. IN ADDITION...A FEW THUNDERSTORMS MAY APPROACH SEVERE LEVELS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ024>026-191700- CAMBRIA-BLAIR-HUNTINGDON- 1257 PM EDT WED MAY 18 2011 ...SEVERE THUNDERSTORM WATCH 305 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ017>019-027-028-191700- CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-MIFFLIN-JUNIATA- 1257 PM EDT WED MAY 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ033>036-063>065-191700- SOMERSET-BEDFORD-FULTON-FRANKLIN-CUMBERLAND-ADAMS-YORK- 1257 PM EDT WED MAY 18 2011 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 305 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ056-057-059-066-191700- PERRY-DAUPHIN-LEBANON-LANCASTER- 1257 PM EDT WED MAY 18 2011 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. IN ADDITION...A FEW THUNDERSTORMS MAY APPROACH SEVERE LEVELS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 18, 11:51 AM EDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1151 AM EDT WED MAY 18 2011
PAZ033-034-181615-
BEDFORD PA-SOMERSET PA-
1151 AM EDT WED MAY 18 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET AND
WESTERN BEDFORD COUNTIES...
AT 1146 AM EDT...A STRONG THUNDERSTORM WAS NEAR RAINSBURG...MOVING
NORTHWEST AT 30 MPH.
BRIEF HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS
STORM. WEAK ROTATION WAS ALSO NOTED WITH THIS CELL. THIS STORM WILL
BE NEAR MANNS CHOICE AROUND NOON... SCHELLSBURG AROUND 1210 PM AND
NEW PARIS AROUND 1220 PM.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 131
AND 142.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
220.
LAT...LON 3982 7858 4016 7893 4025 7872 4024 7866
3987 7849
FORECASTER: DEVOIRSpecial weather statement, May 18, 12:00 PM EDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1200 PM EDT WED MAY 18 2011 PAZ034-035-181630- BEDFORD PA-FULTON PA- 1200 PM EDT WED MAY 18 2011 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BEDFORD AND SOUTHWESTERN FULTON COUNTIES... AT 1155 AM EDT...A STRONG THUNDERSTORM WAS NEAR HANCOCK...MOVING NORTH AT 25 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. WEAK ROTATION WAS ALSO NOTED WITH THIS CELL. THIS STORM WILL BE NEAR BARNES GAP AROUND 1210 PM...LOCUST GROVE AROUND 1220 PM AND CLEARVILLE AROUND 1230 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 158 AND 162...I-70 BETWEEN MILE MARKERS 147 AND 170. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 522. LAT...LON 3994 7850 4002 7824 3972 7818 3972 7832 FORECASTER: DEVOIR
Special weather statement, May 18, 12:14 PM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1214 PM EDT WED MAY 18 2011
PAZ033-181645-
SOMERSET PA-
1214 PM EDT WED MAY 18 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL SOMERSET COUNTY...
AT 1209 PM EDT...A STRONG THUNDERSTORM WAS NEAR FROSTBURG...MOVING
NORTHWEST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. WEAK ROTATION WAS
ALSO NOTED WITH THIS CELL. THIS STORM WILL BE NEAR SALISBURY AROUND
1230 PM...MEYERSDALE AROUND 1240 PM AND GARRETT AROUND 1250 PM.
THIS WILL IMPACT ROUTE 219.
LAT...LON 3972 7900 3972 7912 3983 7928 3997 7905
3972 7891 3972 7892 3971 7899
FORECASTER: DEVOIRSpecial weather statement, May 18, 2:51 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 251 PM EDT WED MAY 18 2011 PAZ065-181945- YORK PA- 251 PM EDT WED MAY 18 2011 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN YORK COUNTY... AT 249 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES SOUTH OF NORRISVILLE...MOVING NORTHWEST AT 20 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR NEW FREEDOM AROUND 330 PM...SHREWSBURY AROUND 340 PM AND GLEN ROCK AROUND 350 PM. THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 19. THIS WILL ALSO IMPACT ROUTE 30. LAT...LON 3987 7695 4001 7665 3972 7648 3971 7681 FORECASTER: DEVOIR
Special weather statement, May 18, 4:23 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
423 PM EDT WED MAY 18 2011
PAZ027-028-056-057-063-065-066-182130-
CUMBERLAND PA-DAUPHIN PA-JUNIATA PA-LANCASTER PA-MIFFLIN PA-PERRY PA-
YORK PA-
423 PM EDT WED MAY 18 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JUNIATA...EASTERN
PERRY...NORTHEASTERN CUMBERLAND...NORTHEASTERN MIFFLIN...NORTHWESTERN
YORK...SOUTHWESTERN DAUPHIN AND WEST CENTRAL LANCASTER COUNTIES...
AT 421 PM EDT...A STRONG THUNDERSTORM WAS NEAR MANCHESTER...MOVING
NORTHWEST AT 20 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS.
THIS STORM WILL BE NEAR YORK HAVEN AROUND 430 PM...GOLDSBORO AROUND
440 PM...VALLEY GREEN...LEWISBERRY...AND MIDDLETOWN AROUND 450
PM...STEELTON...HIGHSPIRE...AND RUTHERFORD HEIGHTS AROUND 500
PM...LOWER ALLEN AND NEW CUMBERLAND AROUND 510 PM.
LAT...LON 4061 7765 4080 7739 4077 7735 4070 7736
4069 7726 4007 7654 3994 7671
FORECASTER: DANGELOSpecial weather statement, May 18, 4:47 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
447 PM EDT WED MAY 18 2011
PAZ056-057-063-182130-
CUMBERLAND PA-DAUPHIN PA-PERRY PA-
447 PM EDT WED MAY 18 2011
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PERRY...
NORTHEASTERN CUMBERLAND AND SOUTHERN DAUPHIN COUNTIES...
AT 442 PM EDT...A STRONG THUNDERSTORM WAS NEAR RUTHERFORD HEIGHTS...
MOVING WEST AT 20 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN MAY CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR HARRISBURG AROUND
500 PM...ENOLA AROUND 510 PM...WERTZVILLE AROUND 520 PM AND
DUNCANNON AROUND 530 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 246 AND 252...I-81 BETWEEN
MILE MARKERS 52 AND 77...I-83 BETWEEN MILE MARKERS 40 AND 50...I-283.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 322...ROUTE
322/22.
LAT...LON 4018 7677 4020 7680 4020 7682 4022 7684
4021 7689 4022 7690 4020 7691 4023 7714
4044 7707 4035 7665 4017 7670
FORECASTER: RXRThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:17 PM EDT | Tornado Warning | CTP | Franklin, Fulton | 28 min |
| May 17, 8:45 PM EDT | Tornado Warning | CTP | Franklin, Fulton | 45 min |
| May 17, 9:30 PM EDT | Special Weather Statement | CTP | Bedford | 30 min |
| May 18, 2:25 AM EDT | Areal Flood Advisory | CTP | Somerset | 3 hr |
| May 18, 5:13 AM EDT | Areal Flood Advisory | CTP | Bedford, Somerset | 3 hr |
| May 18, 11:51 AM EDT | Special Weather Statement | CTP | Bedford | 24 min |
| May 18, 12:00 PM EDT | Special Weather Statement | CTP | Fulton | 30 min |
| May 18, 12:14 PM EDT | Special Weather Statement | CTP | Somerset | 31 min |
| May 18, 2:51 PM EDT | Special Weather Statement | CTP | York | 54 min |
| May 18, 3:11 PM EDT | Severe Thunderstorm Warning | CTP | York | 49 min |
| May 18, 4:00 PM EDT | Areal Flood Advisory | CTP | Bedford, Somerset | 3 hr |
| May 18, 4:11 PM EDT | Flash Flood Warning | CTP | Somerset | 3 hr |
| May 18, 4:20 PM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, York | 3 hr |
| May 18, 4:23 PM EDT | Special Weather Statement | CTP | Juniata, Perry | 67 min |
| May 18, 4:31 PM EDT | Flash Flood Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, Perry, York | 4 hr |
| May 18, 4:47 PM EDT | Special Weather Statement | CTP | Dauphin | 43 min |
| May 18, 5:20 PM EDT | Areal Flood Advisory | CTP | Centre, Juniata, Mifflin, Snyder, Union | 3 hr |
| May 18, 5:52 PM EDT | Flash Flood Warning | CTP | Centre, Clearfield, Clinton, Juniata, Mifflin, Snyder and 1 more | 3 hr |
| May 18, 6:31 PM EDT | Flash Flood Warning | CTP | Dauphin, Northumberland, Snyder | 3 hr |
| May 18, 6:32 PM EDT | Special Weather Statement | CTP | Dauphin, Snyder, Union | 43 min |
| May 18, 6:52 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming, Snyder, Union | 38 min |
| May 18, 7:47 PM EDT | Areal Flood Advisory | CTP | Cameron, Clearfield, Clinton, Elk, McKean, Potter and 1 more | 3 hr |
| May 18, 7:57 PM EDT | Areal Flood Advisory | CTP | Centre, Clinton, Lycoming, Snyder, Union | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.